Alert archive / Oklahoma / Wind Advisories in 2024
Wind Advisory 9, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at May 2, 2024, 3:59 AM CDT for Pawnee County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2024, 3:59 AM CDT (08:59 UTC)
- Expired
- May 2, 2024, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1590 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted.
785 WWUS74 KTSA 020859 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 359 AM CDT Thu May 2 2024 OKZ054-059-021200- /O.NEW.KTSA.WI.Y.0009.240502T0859Z-240502T1200Z/ Osage-Pawnee- Including the cities of Pawhuska and Pawnee 359 AM CDT Thu May 2 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Osage and Pawnee Counties. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 06
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at May 2, 12:35 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 2, 12:35 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1235 AM CDT Thu May 2 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 910 PM CDT Wed May 1 2024 Strong to severe thunderstorms remain well west of the area this evening, currently moving into far southwest Oklahoma. Remnants of decaying MCS will likely move into portions of eastern Oklahoma late tonight. A few storms could maintain strength, but more likely will likely weaken by the time activity moves into eastern Oklahoma. Still a low chance for a few isolated pockets of higher winds with inverted v soundings depicted in some of the CAM solutions, but again overall severe threat likely to remain low. Forecast remains on track this evening, with no major changes anticipated at this time. && .LONG TERM... (Thursday through Wednesday) Issued at 220 PM CDT Wed May 1 2024 Ongoing MCS across the area Thursday morning will shift eastward and weaken with time through the morning as it moves into northwest Arkansas. What happens Wednesday night/Thursday morning will play a role in the evolution of rain chances later in the day Thursday and overnight. A frontal boundary is forecast to move into the area during the day Thursday. If the atmosphere can recover in time in the wake of previous convection, a renewed round of showers and storms will be likely along the frontal boundary Thursday evening, with some severe potential depending on the airmass in place by that time. A relative lull in the action is expected on Friday, with some lingering showers/storms across southeast Oklahoma as the frontal boundary becomes stalled and washes out during the day Friday. Broad western CONUS troughing will continue into the weekend however, allowing for the active pattern to continue through the weekend. Shower and storm chances increase again on Saturday and Sunday as several shortwave speed maxes rotate through the larger scale trough and move out over the Plains. Uncertainty remains in the severe threat after several days of convection across the Plains modifying the airmass. But, with it being May, can't rule out severe potential any day with storms around the area. The main upper trough is progged to become negatively tilted and eject out into the Central Plains on Monday which could bring the next chance for more widespread severe potential to the region, but will continue to be dependent on how much the atmosphere has been worked over by previous convection at that point. This trough should finally push a frontal boundary through the region and potentially allow for a brief quieter period for the middle part of next week. Bowlan && .AVIATION... (06Z TAFS) Issued at 1230 AM CDT Thu May 2 2024 Currently quiet aviation weather across the area. We will see CIGs develop and lower tonight but we should stay above MVFR criteria. A few showers and a very isolated storm may occur overnight for Oklahoma TAF sites. The main concern will be the potential for gusty and erratic winds, especially for the Tulsa area TAFs after 10Z. Additional showers and storms may develop mid to late morning for the Arkansas TAF sites, continuing off and on into the afternoon. A line of thunderstorms is expected to develop across Oklahoma moving west to east during the late afternoon or evening, eventually moving into Arkansas. During this time gusty winds, heavy rain, and lightning may occur. Winds will mostly remain out of the south to southeast through the TAF period. && .PRELIMINARY POINT TEMPS/POPS... TUL 78 60 80 63 / 70 60 20 30 FSM 77 64 82 65 / 80 60 40 20 MLC 78 62 82 65 / 80 60 30 20 BVO 77 56 79 58 / 70 50 10 30 FYV 77 59 81 62 / 70 60 30 20 BYV 78 61 79 61 / 60 60 20 10 MKO 76 61 80 63 / 70 60 20 30 MIO 76 59 79 61 / 70 70 10 30 F10 78 61 79 63 / 80 60 20 30 HHW 76 64 79 65 / 90 60 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 LONG TERM....04 AVIATION...06
Hazardous weather outlook, May 1, 4:42 PM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 442 PM CDT Wed May 1 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 442 PM CDT Wed May 1 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening through Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly West of A Bartlesville to Eufaula to Hugo. ONSET...After Midnight. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After Midnight. DISCUSSION... Thunderstorms are forecast to develop out west and move into eastern Oklahoma late tonight and into northwest Arkansas Thursday morning. A limited severe potential will be possible with these storms with damaging winds the primary threat. Some of this activity may still produce high winds in some areas even as the overall thunderstorm complex weakens. Locally heavy rainfall may also occur late tonight into Thursday morning, which could lead to localized flooding concerns. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY AND SATURDAY...Thunderstorm Potential. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential...High Wind Potential. TUESDAY...High Wind Potential. EXTENDED DISCUSSION... Unsettled weather will continue through the weekend with multiple rounds of showers and thunderstorms expected. Severe storms and heavy rainfall will be possible during this period, especially late Thursday and Thursday evening. Thunderstorm chances will continue into early next week as a strong upper level storm system moves into the central Plains. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:45 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 3 hr |
Nearby
Wind Advisories in Oklahoma, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.